MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011487-15
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified left vertebral artery that is 90% stenosed.The physician decided to use a 4.0x15mm herculink elite balloon expandable stent as it matched the size of the lesion.The herculink was advanced and after the balloon was inflated no stent was found under angiography.The stent delivery system was withdrawn and the stent was found in the protective sheath.A new 4.5x12mm herculink was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned device which identified the outer member was separated from the balloon proximal seal, but the balloon remained over the inner member.The inner member was separated distal to the distal balloon marker band and was not returned.The tip was separated and was not returned.Additional follow up with the account confirmed the separations occurred due to handling and packaging after the procedure.The stylet was noted bent distal to the proximal end, which likely occurred as a result of handling/packaging of the device for return to abbott vascular for analysis.The reported stent dislodgement was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.It was reported that the procedure was to treat a mildly calcified left vertebral artery that is 90% stenosed.It should be noted that the rx herculink elite peripheral stent system instructions for use (ifu) specifies: the rx herculink elite¿ peripheral stent system is indicated to open lumen restrictions in the biliary tree, renal arteries, and protected peripheral arteries.It is unknown if the ifu deviation contributed to the reported event.In addition, it was reported that the stent implant was not on the balloon after the device had been advanced into the anatomy.It should be noted that the rx herculink elite peripheral stent system instructions for use specifies: prior to using the rx herculink elite¿ peripheral stent system, carefully remove the system from the package and inspect for bends, kinks, and other damage.Verify that the stent is located between the radiopaque balloon markers.Do not use if any defects are noted.In this case, it is unknown the ifu deviation contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported stent dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12720308
Report Number2024168-2021-09723
Device Sequence Number11760078
Product Code NIN
UDI-Device Identifier08717648077838
UDI-Public08717648077838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number1011487-15
Device Catalogue Number1011487-15
Device Lot Number1011861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer01/07/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown